MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10622
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.A 4.50 x 32 synergy ii drug-eluting stent was advanced for treatment.However, it was noted that the stent was damaged as the physician was trying to deliver or pass it through the guidezilla guide extension catheter.No information on how was the procedure completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.50 x 32 mm stent delivery system was returned for analysis.An examination of the crimped stent found stent damage.Stent struts from mid-section to distal stent strut rows were noted to be lifted from their crimped position and pulled in all directions.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.Stent damage most likely occurred during attempts to advance/ withdraw the device trough the guide catheter.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.This type of damage is most likely caused when pushing the device against a resistance.A visual and tactile examination of the hypotube found multiple hypotube kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8844127
Report Number2134265-2019-09008
Device Sequence Number10814419
Product Code NIQ
UDI-Device Identifier08714729973393
UDI-Public08714729973393
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10622
Device Catalogue Number10622
Device Lot Number0023260607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1